Alert archive / Kansas / Flash Flood Warnings in 1998
Flash Flood Warning 11, NWS Dodge City, KS
NWS Dodge City, KS issued this flash flood warning at Oct 1, 1998, 11:18 AM CDT for Seward County, Kansas. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 1, 1998, 11:18 AM CDT (16:18 UTC)
- Expired
- Oct 1, 1998, 4:15 PM CDT
- In force
- 5 hr
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
County Seward County, KS
The radar
The Dodge City radar (KDDC), 100 km from the middle of the area, began a volume at 16:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 4.3 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1066 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 342 m²/s²
- 0-3 km storm-relative helicity
- 411 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDDC 011618 FFWDDC KSC175-012115- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 1118 AM CDT THU OCT 1 1998 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN SEWARD COUNTY IN SOUTHWESTERN KANSAS * UNTIL 415 PM CDT * AT 11 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THUNDERSTORMS OVER LIBERAL WITH MORE THUNDERSTORMS DEVELOPING AND MOVING OVER THE SAMEV AREA...MOVING SLOWLY TO THE NORTHEAST. * THIS INCLUDES THE CITY OF LIBERAL ESPECIALLY CITY STREETS AND LOW LYING AREAS. DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD! MOVE TO HIGHER GROUND IF FLOODING IS OBSERVED. KRUSE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this flash flood warning went out at Oct 1, 2:07 AM CDT, 9 hours 11 minutes earlier.
Area forecast discussion, Oct 1, 2:07 AM CDT, 9 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 207 AM CDT THU OCT 01 1998 NORTHEAST WINDS 15 TO 25 OVER CWA AS CAA CONTINUES. WV LOOP SHOWING THAT UPPER LOW OVER GREAT BASIN FINALLY STARTING TO MOVE EAST. ZAQ PROFILER SHOWING ISENTROPIC LIFT SETTING UP WEST. CHALLENGE WILL BE PRECIP NEXT 36-48 HOURS. MODELS SLIGHTLY DIFFERENT WITH POSITION OF UPPER LOW BUT MORE IMPORTANTLY...THE AGREE THAT A PRETTY GOOD SHOT OF PVA IS COMING OUR WAY. LOOKED AT NGM/ETA 305K SFC. BOTH SHOW 35-45KT WINDS MOVING UP ISENTROPIC SFC WITH MIXING RATIOS OF 8-10G/KG BEING ADVECTED INTO AREA THROUGH 36 HOURS. AFTER LOOKING AT ZAQ PROFILER...THINK THIS WILL CONTINUE TO SPREAD OVER CWA OVER THE COURSE OF THE DAY...AS THE UPPER LOW CONTINUES TO MOVE EAST. DIFFLUENT FLOW AT 500 MB GETTING IN HERE TONIGHT SO EXPECT TO SEE INCREASING AERIAL COVERAGE OF RAIN BY TONIGHT AND CONTINUING INTO FRIDAY MORNING. NGM/ETA SFC WINDS PROGGED TO BE MORE SOUTHEAST BY LATE FRIDAY. PAST EXPERIENCE TELLS ME THAT THIS IS TOO FAST OF A RECOVERY...BUT ALSO THINK THE UPPER VORT WILL GO A LONG WAY IN PULLING COLD AIR OUT. SO WILL COMPROMISE A LITTLE BY CUTTING MOS POPS FOR FRIDAY FOR ALL BUT NORTHERN GROUP. BETWEEN NOW AND THEN...WILL GO AT OR ABOVE FWC POPS AND WORD OCCASIONAL RAIN FOR WEST WITH RAIN DEVELOPING EAST. WILL USE CATEGORICAL POPS FOR WEST THROUGH THE TONIGHT PERIOD(REST OF CWA TONIGHT). THINKING MAY SEE UPWARDS OF AN INCH OR SO STP OUT WEST. FOR TEMPS...GOING BELOW FWC NUMBERS THROUGH FRIDAY. WE SHOULD STAY IN CAA AND DO NOT SEE TEMPS RISING TODAY WITH NO SUN. EXPECT DEWPOINTS TO EVENTUALLY END UP IN THE LOWER TO MID 40S SO WENT AROUND 45 FOR LOWS TONIGHT. FWC BRINGS IN QUITE A WARM UP FOR FRIDAY...BUT FAN TEMPS LOOK MUCH BETTER AND COLD AIR SHOULD CERTAINLY STILL BE HERE. STILL HAVE PRETTY GOOD WINDS OVER SOUTHERN PARTS OF CWA THIS MORNING. WILL MENTION BREEZY THIS MORNING AND BASICALLY 10-20 FOR BY AFTERNOON. WINDS SHOULD STAY NORTHEAST TIL FRIDAY AND EXPECT TO SEE THEM GRADUALLY SHIFT TO THE EAST BY THEN. PRELIMINARY GUIDANCE FOR COORDINATION ONLY. OFFICIAL FORECASTS ARE CONTAINED WITHIN THE DODGE CITY ZONE FORECAST. DDC 054/046 060/053 068 686 GCK 053/045 059/052 069 785 EHA 054/047 062/053 069 ++4 LBL 055/046 060/053 069 ++4 HYS 050/045 059/052 066 6+8 P28 057/049 062/055 070 585 .DDC...NONE. REITER
In the hours before
Special weather statement, Oct 1, 11:02 AM CDT, 16 minutes before
KSZ030-031-043>046-061>066-074>081-084>090-020600- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 1102 AM CDT THU OCT 01 1998 ...SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT... SYNOPSIS: CANADIAN HIGH PRESSURE CONTINUES TO INFLUENCE WESTERN KANSAS WEATHER LATE THIS MORNING. AN UPPER LEVEL DISTURBANCE COMBINED WITH MOIST AIR LIFTING OVER THE CANADIAN HIGH WILL CONTINUE TO CAUSE SHOWERS WITH EMBEDDED NON-SEVERE THUNDERSTORMS OVER WESTERN KANSAS FOR TODAY AND TONIGHT. THE MAIN THREAT FROM STRONGER THUNDERSTORMS WILL BE VERY HEAVY RAINFALL...HOWEVER...THE THUNDERSTORMS ARE NOT EXPECTED TO EXCEED SEVERE LIMITS. THEREFORE...SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR MORE WEATHER INFORMATION...VISIT OUR WEB SITE: HTTP://WWW.DODGECITY.NET/NWS/ MCCAMMON
Nearby
Flash Flood Warnings in Kansas, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.